Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

March 23, 2021Tyler County, Texas

NWS Lake Charles, LA issued this special weather statement at Mar 23, 2021, 3:30 AM CDT for Tyler County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2021, 3:30 AM CDT (08:30 UTC)
Expired
Mar 23, 2021, 3:45 AM CDT
In force
15 min
Issued by
NWS Lake Charles, LA

County Tyler County, TX

The radar

The Ft Polk radar (KPOE), 139 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS84 KLCH 230830
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Tue Mar 23 2021
 
TXZ180-259-230845-
Northern Jasper TX-Tyler TX-
330 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TYLER COUNTY UNTIL
345 AM CDT...

At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rockland, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockland.

LAT...LON 3105 9449 3103 9448 3103 9447 3104 9444
      3107 9429 3102 9427 3098 9446 3104 9450
TIME...MOT...LOC 0829Z 256DEG 32KT 3103 9441 

$$

Stigger/87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 22, 11:49 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 22, 11:49 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1149 PM CDT Mon Mar 22 2021

.DISCUSSION...
For the 23/06Z TAF Issuance.

&&

.AVIATION...
No change to the previous thinking as far as the aviation
forecast. Breezy southerly winds will persist through the night
that will allow Gulf moisture to build across the area. Ceilings
are either currently at MVFR levels or will gradually lower to
MVFR during the overnight. A disturbance originating from an
upper level low over north Texas will initiate a line of showers
and thunderstorms that will reach the terminals during early
morning hours on Tuesday, ending by Tuesday afternoon.

Rua

&&

.PREV DISCUSSION... /issued 949 PM CDT Mon Mar 22 2021/

UPDATE...
Area radars showing moderate shower coverage lifting northward out
of the Gulf this evening. While some breaks are expected, likely
will continue to see scattered coverage overnight moving towards
daybreak.

Biggest concern for the short term forecast is in
regards to a line of storms in central Texas, currently resulting
in several SVR warnings. High resolution guidance shows pretty
decent agreement in this line maintaining at least some of its
strength and integrity as it propagates eastward, likely into
southeast TX and east-central LA in the predawn hours, and into SW
LA near to just after sunrise. Despite the timing, instability
looks to be sufficient to maintain a few stronger updrafts, and
given the associated kinematics and modest LLJ, a few stronger
segments of the line are certainly a possibility. With enough sfc
based instability and low/mid level shear, anything that does
maintain it's strength could pose a risk for damaging wind gusts
or an isolated spin-up tornado. That said, widespread severe
weather is not currently anticipated, and there is still a good
bit of uncertainty... but definitely something to monitor going
forward tonight and into early tomorrow.

In terms of updates to the gridded forecast, only made some fairly
minimal changes to the short term forecast to align with updated
guidance.

50

PREV DISCUSSION... /issued 359 PM CDT Mon Mar 22 2021/

DISCUSSION...
Winds have picked up across the region this afternoon as the
surface low moving across north Texas has continued to deepen and
push east. Isolated showers are being observed on radar this
afternoon streaming out of the gulf of Mexico.

Nearly all guidance is in agreement on this activity becoming more
widespread during the early evening over a relatively narrow swath
across southeast Texas and extreme western Louisiana. There
doesn't appear to be an obvious mesoscale feature responsible for
this enhancement other than increasing low and mid level moisture,
but the current radar analysis and the near universal model
agreement lend credence to the higher PoPs. Precipitation will
continue to increase through the night as the surface low lifts
off to the northeast swinging a trailing frontal boundary into the
region where it is expected to stall.

SPC has hatched south central and southeast Louisiana in a
marginal risk for severe weather tomorrow and while this is
understandable, forecast sounding parameters are, indeed, only
marginal for a severe weather threat.

The precip will end from west to east late Tuesday afternoon into
Tuesday evening with scattered activity possibly lingering across
south central Louisiana into the night. The boundary is then
progged to retrograde back into the area Wednesday setting up
another round of widespread showers and thunderstorms primarily
Wednesday afternoon into Thursday. SPC has the entire region in a
marginal risk Wednesday and this also appears satisfactory based
on forecast soundings.

A second surface low lifting north along the Texas gulf coast will
swing a better defined frontal boundary through the region
Thursday afternoon bringing the precip to an end. High pressure
will quickly traverse the region Friday providing one fair weather
day ahead of a warm front lifting out of the gulf Saturday ahead
of another cold front progged to swing quickly through the region
Sunday. Too early to determine the potential severity of any
storms with this system, but the pattern could favor a round of
severe weather next weekend.

Jones

MARINE...
Small craft should exercise caution tonight as winds of 15 to 20
knots are expected over the coastal waters along with seas of 2-4
feet over the nearshore waters and 4 to 6 feet over the outer
coastal waters. Moderate onshore flow will continue in advance of an
approaching cold front. Isolated showers this afternoon will
become more widespread Tuesday as the front moves into the area
and stalls. The front will lift back across the region Wednesday
afternoon into Thursday accompanied by another round of
precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  60  76  60 /  20  80  80  10
LCH  74  64  79  64 /  40  80  90  10
LFT  75  64  76  65 /  10  60  90  30
BPT  74  64  79  64 /  30  80  60  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT Tuesday for GMZ435-452-455-
     472-475.

     Small Craft Exercise Caution until 7 AM CDT Tuesday for GMZ430-
     432-450-470.

&&

AVIATION...07
Hazardous weather outlook, Mar 22, 3:59 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
359 PM CDT Mon Mar 22 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-232100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
359 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated showers this afternoon will become more widespread tonight
as a cold front approaches the area. Precipitation will continue into
Tuesday. Severe weather is not expected this afternoon or tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Ongoing showers and thunderstorms will continue through Tuesday
afternoon. A few of these storms could be strong to severe from late
Tuesday morning through Tuesday afternoon. Rainfall totals of up to
an inch will be possible.

Scattered to widespread showers and thunderstorms return Wednesday
afternoon through Thursday as Tuesday's frontal boundary lifts back
across the region. A few of these storms may be strong to severe.
Rainfall totals of up to an inch will be possible Wednesday through
Thursday.

Another cold front will push through the area Saturday into Sunday
accompanied by scattered showers and thunderstorms. It is too soon to
determine whether any of these storms could be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-232100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
359 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Small craft should exercise caution tonight as winds of 15 to 20
knots and choppy seas can be expected. Isolated showers this
afternoon will become more widespread tonight as a cold front
approaches the area. Precipitation will continue into Tuesday. Severe
weather is not expected this afternoon or tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Ongoing showers and thunderstorms will continue through Tuesday
afternoon. A few of these storms could be strong to severe from late
Tuesday morning through Tuesday afternoon.

Scattered to widespread showers and thunderstorms return Wednesday
afternoon through Thursday as Tuesday's frontal boundary lifts back
across the region. A few of these storms may be strong to severe.

Another cold front will push through the area Saturday into Sunday
accompanied by scattered showers and thunderstorms. It is too soon to
determine whether any of these storms could be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 23, 3:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Tue Mar 23 2021

TXZ180-259-230845-
Northern Jasper TX-Tyler TX-
330 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TYLER COUNTY UNTIL
345 AM CDT...

At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rockland, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockland.

LAT...LON 3105 9449 3103 9448 3103 9447 3104 9444
      3107 9429 3102 9427 3098 9446 3104 9450
TIME...MOT...LOC 0829Z 256DEG 32KT 3103 9441

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:32 AM CDTSpecial Weather StatementLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more43 min
Mar 23, 5:06 AM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis84 min
Mar 23, 5:08 AM CDTFlash Flood WatchLCHAllen, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin8 hr
Mar 23, 5:17 AM CDTSpecial Weather StatementLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more43 min
Mar 23, 5:45 AM CDTFlash Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more2 hr
Mar 23, 6:01 AM CDTSpecial Weather StatementLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more44 min
Mar 23, 6:10 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry35 min
Mar 23, 6:36 AM CDTTornado WarningLCHSaint Landry24 min
Mar 23, 6:45 AM CDTSpecial Marine WarningLCH60 min
Mar 23, 6:51 AM CDTSevere Thunderstorm WarningLCHJefferson Davis24 min
Mar 23, 7:08 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry37 min
Mar 23, 7:19 AM CDTSevere Thunderstorm WarningLCHCameron26 min
Mar 23, 7:24 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline21 min
Mar 23, 7:30 AM CDTSpecial Marine WarningLCH30 min
Mar 23, 7:43 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more2 hr
Mar 23, 7:43 AM CDTSevere Thunderstorm WarningLCHCameron62 min
Mar 23, 7:45 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry30 min
Mar 23, 8:16 AM CDTTornado WarningLCHSaint Landry29 min
Mar 23, 8:24 AM CDTTornado WarningLCHCameron, Vermilion36 min
Mar 23, 8:45 AM CDTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin45 min
Mar 23, 8:53 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion37 min
Mar 23, 9:25 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion50 min
Mar 23, 9:48 AM CDTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 2 more3 hr
Mar 23, 10:13 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin32 min
Mar 23, 10:44 AM CDTSpecial Marine WarningLCH16 min
Mar 23, 11:58 AM CDTRiver Flood WarningLCHCalcasieu21 days
Mar 23, 11:58 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Mar 23, 11:58 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 23, 12:08 PM CDTSpecial Marine WarningLCH52 min
Mar 23, 3:19 PM CDTFlash Flood WarningLCHIberia, St. Mary116 min
Mar 23, 3:43 PM CDTSmall Craft AdvisoryLCH12 hr
Mar 23, 6:00 PM CDTSpecial Marine WarningLCH90 min
Mar 23, 2:57 AM CDTSevere Thunderstorm WarningLCHTyler33 min
Mar 23, 5:20 AM CDTSpecial Weather StatementLCHHardin, Jasper, Tyler40 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.